Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 20, NWS Lubbock, TX

April 26, 201424 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 26, 2014, 3:00 PM CDT for 24 counties in Texas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 10 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2014, 3:00 PM CDT (20:00 UTC)
In effect from
Apr 27, 2014, 12:00 PM CDT
Expired
Apr 27, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:00 PM CDTHIGH SUST WINDS 432 Ene Tulia, TXWEST TEXAS MESONET REPORT
Apr 27, 1:15 PM CDTNON-TSTM WND GST 638 Wsw Sundown, TXWEST TEXAS MESONET REPORT
Apr 27, 1:24 PM CDTNON-TSTM WND GST 638 Wsw Sundown, TXREPORTED BY WEST TEXAS MESONET
Apr 27, 1:25 PM CDTNON-TSTM WND GST 622 Ne Dimmitt, TXREPORTED BY WEST TEXAS MESONET
Apr 27, 1:26 PM CDTNON-TSTM WND GST 592 Ne Friona, TXREPORTED BY WEST TEXAS MESONET
Apr 27, 2:38 PM CDTNON-TSTM WND GST 621 Ne Amherst, TXWEST TEXAS MESONET
Apr 27, 2:50 PM CDTHIGH SUST WINDS 427 Ese Silverton, TXWEST TEXAS MESONET REPORT
Apr 27, 2:50 PM CDTNON-TSTM WND GST 603 N Hart, TXWEST TEXAS MESONET
Apr 27, 2:55 PM CDTNON-TSTM WND GST 581 Ene Morton, TXREPORTED BY THE TEXAS TECH WEST TEXAS MESONET
Apr 27, 3:27 PM CDTHIGH SUST WINDS 503 Wsw Aiken, TXWEST TEXAS MESONET REPORT
Apr 27, 3:35 PM CDTNON-TSTM WND GST 585 Ene Abernathy, TXREPORTED BY THE TEXAS TECH WEST TEXAS MESONET
Apr 27, 3:45 PM CDTHIGH SUST WINDS 406 Ssw Anton, TXSUSTAINED WINDS OF 40 MPH PLUS FOR APPROX. 30 MINUTES FROM 345 PM TO 455 PM.
Apr 27, 4:10 PM CDTNON-TSTM WND GST 586 Ne Lubbock, TXLUBBOCK INTERNATIONAL AIRPORT PEAK GUST.
Apr 27, 4:28 PM CDTNON-TSTM WND GST 632 Nne Floydada, TXREPORTED BY WEST TEXAS MESONET
Apr 27, 4:30 PM CDTHIGH SUST WINDS 402 Wsw Turkey, TXWEST TEXAS MESONET REPORT
Apr 27, 4:30 PM CDTNON-TSTM WND GST 592 Ssw Muleshoe, TXWEST TEXAS MESONET REPORT
Apr 27, 5:35 PM CDTNON-TSTM WND GST 591 Ne Amherst, TXWEST TEXAS MESONET REPORT
Apr 27, 5:40 PM CDTHIGH SUST WINDS 415 Ene Abernathy, TXWEST TEXAS MESONET REPORT
Apr 27, 6:00 PM CDTHIGH SUST WINDS 43Reese Center, TXWEST TEXAS MESONET REPORT
Apr 27, 6:27 PM CDTHIGH SUST WINDS 424 S Levelland, TXWEST TEXAS MESONET REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1810 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS84 KLUB 262000
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT SAT APR 26 2014

TXZ021>024-027>030-033>036-039>042-270300-
/O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/
/O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
/O.CON.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
300 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH
PLAINS... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS...

* WIND...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH ON
  SATURDAY AFTERNOON AND EVENING. WEST AT 30 TO 40 MPH WITH GUSTS
  TO 55 MPH ON SUNDAY.

* HUMIDITY...4 TO 10 PERCENT SATURDAY AND 10 TO 15 PERCENT
  SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ025-026-031-032-037-038-043-044-270300-
/O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/
/O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
300 PM CDT SAT APR 26 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
4 follow-up statements
671 
WWUS84 KLUB 270246
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
946 PM CDT SAT APR 26 2014

TXZ021>024-027>030-033>036-039>042-271300-
/O.EXP.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/
/O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
946 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH
PLAINS...

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&


$$

TXZ025-026-031-032-037-038-043-044-271300-
/O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
946 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING
PLAINS...

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
330 
WWUS84 KLUB 270843
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
343 AM CDT SUN APR 27 2014

TXZ021>023-027>030-033>037-039>044-272130-
/O.NEW.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/
/O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
343 AM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE...SOUTH PLAINS
AND SOUTHERN ROLLING PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO
10 PM THIS EVENING.

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WEST AT
  20 TO 25 MPH TUESDAY.

* HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY
  EVENING BOTH DAYS.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ024>026-031-032-038-272130-
/O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE-KING-
343 AM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHEASTERN PANHANDLE AND THE
NORTHERN ROLLING PLAINS...

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
189 
WWUS84 KLUB 272015
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CDT SUN APR 27 2014

TXZ021>023-027>030-033>037-039>044-280300-
/O.CON.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/
/O.CON.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
315 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS...AND ROLLING PLAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE...

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WEST AT
  20 TO 25 MPH MONDAY.

* HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY 
  EVENING BOTH DAYS.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ024-031-038-280300-
/O.EXA.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/
/O.CON.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/
BRISCOE-MOTLEY-KING-
315 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE ROLLING PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WEST AT
  20 TO 25 MPH MONDAY.

* HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY 
  EVENING BOTH DAYS.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ025-026-032-280300-
/O.CON.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/
HALL-CHILDRESS-COTTLE-
315 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE...

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
462 
WWUS84 KLUB 280303
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 PM CDT SUN APR 27 2014

TXZ021>024-027>031-033>044-281300-
/O.EXP.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/
/O.CON.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
1003 PM CDT SUN APR 27 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS...AND ROLLING PLAINS...
...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS...


* WIND...WEST AT 20 TO 30 MPH.

* HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY
  EVENING.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ025-026-032-280415-
/O.EXP.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/
HALL-CHILDRESS-COTTLE-
1003 PM CDT SUN APR 27 2014

...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE...

WIND SPEEDS HAVE BEGUN TO SUBSIDE AND A WEAK COLD FRONT HAS HELPED
TO IMPROVE HUMIDITY VALUES ACROSS THE ROLLING PLAINS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:35 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 26, 12:35 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1235 PM CDT SAT APR 26 2014

.AVIATION...
VERY WINDY CONDITIONS HAVE ALREADY BEGUN AREA WIDE AND WILL
CONTINUE TO INCREASE THROUGH THE EARLY AFTERNOON HOURS. AN AWW MAY
BE NEEDED FOR KLBB THIS AFTERNOON. VISBY RESTRICTIONS WILL BE
LIKELY AT KLBB DUE TO BLOWING DUST BUT THE DEGREE OF VISIBILITY
REDUCTION IS UNCLEAR. A COLD FRONT WILL MOVE THROUGH THE REGION
SUNDAY MORNING SHIFTING WINDS TO THE WEST AND INCREASING SPEEDS
EVEN FURTHER.

&&

PREV DISCUSSION... /ISSUED 322 AM CDT SAT APR 26 2014/

SHORT TERM...
BREEZY AND WARM WEATHER WITH CHANCES FOR STRONG TO POSSIBLY
SEVERE STORMS PLAGUE THE SHORT TERM PERIOD.

AN UA DISTURBANCE CONTINUED TO TRANSLATE ESE ACROSS SRN CALI AND
TOWARDS THE DESERT SW PER 08 WATER VAPOR ANALYSIS. SW FLOW ALOFT HAS
SHARPENED ACROSS THE SOUTHERN PLAINS...AND WILL PERSIST THROUGHOUT
THE SHORT TERM PERIOD. LOOKING AT THE SFC...DEWPOINTS HAVE SLOWLY
INCREASED INTO THE 40S AND 50S ACROSS MUCH OF THE SOUTH PLAINS AND
ROLLING PLAINS...WITH THE EXCEPTION OF THE NWRN SOUTH PLAINS...WHERE
DEWPOINTS IN THE 20S TO 30S ENSUED. THE DRYLINE IS THEREFORE EASILY
RECOGNIZABLE AND THUS LOCATED FROM A HART TO A MULESHOE TO A DORA NM
LINE. MODEL SOLUTIONS HINT AT A FURTHER WESTWARD RETREAT THROUGH
DAYBREAK /WITH A PERHAPS A SLIVER OF 20 DEWPOINTS OCCURRING ACROSS
THE FAR NWRN ZONES/...WHERE THEREAFTER THE NEARBY SFC TROUGH WILL
COMMENCE TO DEEPEN AND PROMOTE WINDS TO VEER TO THE SW ON THE
CAPROCK. LOCALES ON THE CAPROCK WILL EXPERIENCE AFTN ABL MIXING TO
AOA 600 MB...THEREFORE TAPPING INTO 30-45 KT WIND SPEEDS. THIS
SUGGESTS RATHER BREEZY/LOW END WINDY CONDITIONS...AND MOS GUIDANCE
NUMBERS EQUATING/SLIGHTLY EXCEEDING WIND ADVISORY SPEEDS LOOKS QUITE
REASONABLE. WILL THEREFORE ELECT TO ISSUE A WIND ADVISORY FOR AREAS
ON THE CAPROCK...WITH PATCHY BLOWING DUST UNFORTUNATELY ACCOMPANYING
THESE WIND SPEEDS. FURTHERMORE...DOWNSLOPE WINDS WILL ENCOURAGE
ENDURING ABOVE NORMAL WARMTH /80S AND 90S/...THOUGH A FEW DEGREES
COOLER THAN YESTERDAY NEAR THE TEXAS AND NEW MEXICO BORDER WHERE
HEIGHT FALLS WILL COMMENCE GIVEN THE APPROACHING UA DISTURBANCE.
WARM...BREEZY AND DRY AIR FILTERED ONTO THE CAPROCK BY THE DOWNSLOPE
WINDS WILL ALSO CAUSE A HIGH FIRE DANGER. THE RED FLAG WARNING WILL
REMAIN IN EFFECT.

DUE TO THE BREEZY SWRLY WINDS ON THE CAPROCK...THE DRYLINE WILL
SHIFT TO THE EASTERN ROLLING PLAINS. SFC CONVERGENCE ALONG THE
DRYLINE WILL BE A FOCUS FOR AFTN HIGH-BASED THUNDERSTORM
DEVELOPMENT...THAT IS IF THE CAP CAN BE BROKEN. MODELS ARE IN PRETTY
GOOD AGREEMENT WRT TO HOLDING OFF CI UNTIL THE EARLY EVENING /AOA
27/00Z/ WHEN THE CAP IS FINALLY ERODED AND UL SUPPORT BEGINS TO
SPREAD ACROSS THE REGION. STEEPENED LAPSE RATES...PWATS AOA 1.00
INCH...PROGGED SFC BASED CAPE OF 1-2 KJ/KG...LIFTED INDICES OF -2 TO
-5 DEGREES C AND 0-6 KM BULK SHEAR VALUES AOA 25 KTS ARE SUGGESTIVE
OF STORMS BECOMING ORGANIZED/SEVERE WITH HAIL AND GUSTY WINDS BEING
THE PRIMARY THREATS. LATE TONIGHT/EARLY TOMORROW MORNING...THE UA
DISTURBANCE WILL BE NEARING THE PANHANDLES AND ITS ASSOCIATED BREEZY
PACIFIC FRONT WILL URGE THE DRYLINE /AND ANY LINGERING STORMS/ TO
MOVE EAST OF THE CWA. JUST HOW BREEZY THIS PACIFIC FRONT WILL GET
WILL BE DISCUSSED IN DETAIL IN THE LONG TERM DISCUSSION BELOW.

LONG TERM...
HIGH WIND EVENT STILL ON TRACK FOR SUNDAY AS THE CENTER OF A STRONG
STORM SYSTEM MOVES SLOWLY ACROSS THE CENTRAL HIGH PLAINS OF
WESTERN KANSAS AND NEBRASKA. HIGH WIND DECISION TREE CONTINUES TO
SUPPORT 30-40 MPH WINDS WITH GUSTS TO 55-60 MPH FOR MUCH IF NOT
ALL OF THE FCST AREA. THE TREE IS SUPPORTED BY RAW MODEL DATA OF
850-500 MB WINDS WITH THE BAND OF MAX WINDS PROGGED ACROSS THE
SOUTH PLAINS DURING THE DAY. BOTH FLAVORS OF MOS SHOWING 18Z AND
21Z WIND SPEEDS IN THE RANGE MENTIONED ABOVE. HIGH WIND WATCH THUS
STILL SUPPORTED.

WINDS LIKELY TO REMAIN BREEZY SUNDAY NIGHT THEN PICKING BACK UP
DURING THE DAY MONDAY AS THE LOW WOBBLES SLOWLY EWD TOWARD THE
MID-MISSOURI VALLEY. WRF-NAM AND GFS DISAGREE ON SOME DETAILS OF
THE MOVEMENT OF THE LOW AND SUBSEQUENTLY WITH MID LEVEL WIND
SPEEDS ACROSS THE SRN HIGH PLAINS AND THUS ULTIMATELY ON SFC WIND
SPEEDS. GFS MUCH STRONGER WITH THE SFC WINDS AS IT BRINGS THE BELT
OF STRONGER MID LEVEL WINDS OVERHEAD WHILE THE NAM IS SHIFTED SWD
BRINGING MUCH LIGHTER MID LEVEL FLOW. THE FURTHER SOUTH
POSITIONING OF THE NAM ALSO RESULTS IN A CANADIAN COLD FRONT
SLIPPING FURTHER SOUTH TOWARD THE FCST AREA RELAXING THE SFC
PRESSURE GRADIENT ACROSS THE AREA. MOS WIND SPEEDS END UP ABOUT
15-20 MPH APART AS A RESULT. CONFIDENCE LOW ATTM IN FAVORING ONE
SET OF DETAIL OVER ANOTHER. MODEL BLEND WILL BE CLOSE TO A
PERSISTENCE FCST. WILL FAVOR HANDLING THIS WAY FOR NOW TO MAXIMIZE
CONTINUITY GIVEN UNCERTAINTY.

FINALLY...MODELS REMAIN CONSISTENT IN CARVING A BROAD LONG WAVE
UPPER TROUGH ACROSS THE CONUS THROUGH MID TO LATE WEEK WITH COOL
AIR SETTLING IN ACROSS THE FCST AREA INTO THE WEEKEND. SOME SMALL
SIGNALS FOR LIGHT PRECIP REMAIN IN THE MODELS TOWARD THURSDAY AND
FRIDAY WITH A SHORT WAVE TROUGH ROTATING SEWD OUT OF COLORADO...
BUT LOW LEVEL MOISTURE WILL BE LACKING IN THIS PATTERN AND
CONFIDENCE IN DETAILS OF THAT NATURE THIS FAR OUT REMAINS LOW.

FIRE WEATHER...
A NEARBY SFC LEE TROUGH WILL DEEPEN THROUGHOUT THIS AFTERNOON...
LEADING TO 20-FOOT SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH ON THE
CAPROCK. THESE DOWNSLOPE WINDS WILL ALSO ENCOURAGE TEMPS TO REMAIN
10 TO 12 DEGREES ABOVE NORMAL WHICH WILL IN TURN...CAUSE RELATIVE
HUMIDITY VALUES TO FALL TO 5 TO 14 PERCENT. AREAS ACROSS THE
EASTERN ROLLING PLAINS WILL SEE HUMIDITIES OF 15 TO 25
PERCENT...THUS HOLDING ON TO A BIT OF MOISTURE. THESE RATHER
BREEZY WIND SPEEDS /WHICH WILL PROMPT A WIND ADVISORY/ COUPLED
WITH WARM AND DRY CONDITIONS ALONG WITH DRY FUELS...WILL RESULT IN
A HIGH FIRE DANGER. THE RED FLAG WARNING WILL REMAIN IN EFFECT
UNTIL 10 PM THIS EVENING FOR THE SOUTH PLAINS AND EXTREME
SOUTHWESTERN TEXAS PANHANDLE.

RED FLAG CONDITIONS CONTINUE TO LOOK LIKE A NEAR CERTAINTY SUNDAY
WITH THE HIGH WIND EVENT. SOME COLD ADVECTION MEANS RH MAY NOT GET
QUITE AS LOW AND MAY NOT QUITE REACH 15 PCT NEAR THE NM LINE WHERE
TEMPS WILL BE COOLEST. STILL...WITH WINDS OF THE MAGNITUDE
EXPECTED MINIMUM RH MAY NOT MATTER TOO MUCH. WILL ISSUE A FIRE
WEATHER WATCH FOR SUNDAY AFTN AND EVENING FOR ALL OF THE FCST
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        43  69  39  69  38 /  10   0   0   0   0
TULIA         47  71  43  72  41 /  10   0   0   0   0
PLAINVIEW     48  73  44  73  41 /  10   0   0   0   0
LEVELLAND     49  73  46  73  42 /  10   0   0   0   0
LUBBOCK       51  75  47  74  43 /  10   0   0   0   0
DENVER CITY   51  74  46  74  44 /  10   0   0   0   0
BROWNFIELD    51  76  48  76  44 /  10   0   0   0   0
CHILDRESS     55  80  51  78  46 /  20   0   0   0   0
SPUR          56  80  51  80  46 /  20   0   0   0   0
ASPERMONT     60  82  54  83  48 /  40   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>036-039>042.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>023-027>029-033>035-039>041.

&&

01
Hazardous weather outlook, Apr 26, 11:26 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 AM CDT SAT APR 26 2014

TXZ021>044-271630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1126 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

A DRYLINE WILL SHIFT EASTWARD TO A POSITION EAST OF THE CAPROCK
ESCARPMENT THIS AFTERNOON. SUFFICIENT MOISTURE WILL BE PRESENT EAST
OF THE DRYLINE TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS LATE
THIS AFTERNOON AND THIS EVENING. THE GREATEST RISK FOR SEVERE
WEATHER WILL BE DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF
GOLFBALLS OCCURRING GENERALLY EAST OF A CHILDRESS TO JAYTON LINE.

FIRE WEATHER

GUSTY SOUTHWEST WINDS WILL DEVELOP ON THE CAPROCK THIS AFTERNOON
AHEAD OF A STRONG STORM SYSTEM. THESE GUSTY WINDS COMBINED WITH A
WARM AND VERY DRY AIR MASS WILL RESULT IN THE DEVELOPMENT OF
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED
FLAG WARNING HAS BEEN POSTED FOR THIS AFTERNOON AND EARLY EVENING
FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE SOUTH PLAINS.

NON PRECIPITATION

SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON ACROSS
THE EXTREME SOUTHWESTERN PANHANDLE AND MUCH OF THE SOUTH PLAINS.
STRONG WINDS MAY ALSO REDUCE VISIBILITIES DUE TO BLOWING DUST. A
WIND ADVISORY HAS BEEN POSTED FOR THE AREA ALONG INTERSTATE 27
WEST TO THE NEW MEXICO STATE LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG STORM SYSTEM WILL MOVE ONTO THE PLAINS ON SUNDAY BRINGING
WITH IT STRONG WEST WINDS. WIND SPEEDS OF 30 TO 40 MPH ARE
EXPECTED WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE. WINDS THIS
STRONG WILL GENERATE WIDESPREAD BLOWING DUST THAT WILL RESULT IN
PERIODS OF LOW VISIBILITY. CRITICAL FIRE WEATHER CONDITIONS ARE
ALSO EXPECTED TO DEVELOP. A HIGH WIND WATCH REMAINS IN EFFECT AND
A FIRE WEATHER WATCH IS ALSO IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
THE ROLLING PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:37 AM CDTWind AdvisoryLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more16 hr
Apr 26, 4:07 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more42 hr
Apr 26, 6:35 PM CDTSpecial Weather StatementLUBStonewall10 min
Apr 26, 6:51 PM CDTSpecial Weather StatementLUBStonewall9 min

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.